MAUDE Adverse Event Report: AV-TEMECULA-CT HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE

AV-TEMECULA-CT HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE
Catalog Number 1009661
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).Evaluation summary: the device was returned for analysis.Visual inspections were performed on the returned device.The separation was confirmed.It was reported the guide wire was used in the tibial artery.It should be noted the hi torque guide wires instructions for use states: all hi-torque guide wires are intended to facilitate the placement of balloon dilatation catheters during percutaneous transluminal coronary angioplasty (ptca) and percutaneous transluminal angioplasty (pta).The investigation determined the separation to be related to circumstances of the procedure.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the distal tibial artery that was mildly tortuous.The hi-torque balance middleweight (bmw) guide wire was being used with a non-abbott micro-catheter.When the bmw was being removed from the anatomy, the core of the wire separated in the vessel.Two attempts were made to snare the separated portion of wire but were both unsuccessful.However, when the non-abbott micro-catheter was being removed, the separated guide wire came out of the anatomy with the catheter.Nothing was left in the patient.Although there was a 25 minute delay in the procedure, it was not clinically significant.There were no adverse patient effects.No additional information was reported.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6415610
Report Number2024168-2017-02301
Device Sequence Number18967722
Product Code DQX
UDI-Device Identifier08717648014345
UDI-Public(01)08717648014345(17)180831(10)6091271
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K013833
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Catalogue Number1009661
Device Lot Number6091271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2017
Initial Report FDA Received Date03/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: FINECROSS
Outcome Attributed to Adverse Event Required Intervention;